Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 1, 2013, 4:42 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:42 PM PDT (23:42 UTC)
- Expired
- Sep 1, 2013, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Reno radar (KRGX), 168 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3339 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WGUS55 KLKN 012342 FFWLKN NVC023-020230- /O.NEW.KLKN.FF.W.0012.130901T2342Z-130902T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 442 PM PDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN NYE COUNTY IN SOUTH CENTRAL NEVADA... THIS INCLUDES THE CITY OF GABBS... * UNTIL 730 PM PDT * AT 435 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...WHICH WILL PRODUCE FLASH FLOODING OVER PARTS OF THE CHESTNUT FIRE BURN SCAR. HEAVY RAIN WILL CAUSE DANGEROUS WATER FLOWS...DEBRIS FLOWS...AND DANGEROUS WATER LEVEL RISES ACROSS NORMALLY DRY WASHES AND CREEKS ACROSS THE WARNED AREA. LOCATIONS NEAR THE PATH OF THE FLASH FLOODING INCLUDE...1 TO 2 MILES NORTH OF GABBS...CHESTNUT FIRE BURN SCAR...ROUTE 844...WHICH IS CALLED LOAN ROAD. LOAN ROAD...ROUTE 844 WILL BE DIRECTLY IMPACTED FROM POSSIBLE FLASH FLOODING AND OR DEBRIS FLOWS FROM THE BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3893 11790 3890 11779 3877 11785 3885 11794 $$ JRM
2 follow-up statements
769 WGUS75 KLKN 020129 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 629 PM PDT SUN SEP 1 2013 NVC023-020230- /O.CON.KLKN.FF.W.0012.000000T0000Z-130902T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 629 PM PDT SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR EXTREME NORTHWESTERN NYE COUNTY... AT 621 PM PDT...THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...BUT ADDITIONAL STORMS ARE DEVELOPING AND MOVING TOWARDS THE WARNED AREA. MAIN CONCERN IS THE CHESTNUT FIRE BURN SCAR...WHICH HAS THE POTENTIAL FOR FLASH FLOODING AND DEBRIS FLOWS TO CONTINUE OR REDEVELOP. BE EXTREMELY CAUTIOUS OF DRIVING ALONG LOAN ROAD OR ROUTE 844. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GABBS PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA...IF STORMS REFORM ACROSS THE WARNING AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3893 11790 3890 11779 3877 11785 3885 11794 $$ JRM
716 WGUS75 KLKN 020227 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 727 PM PDT SUN SEP 1 2013 NVC023-020237- /O.EXP.KLKN.FF.W.0012.000000T0000Z-130902T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 727 PM PDT SUN SEP 1 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT FOR EXTREME NORTHWESTERN NYE COUNTY... HEAVY RAIN HAS ENDED OVER THE WARNING AREA AND THE THREAT OF FLASH FLOODING IS DIMINISHING. && LAT...LON 3893 11790 3890 11779 3877 11785 3885 11794 $$ RCM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM PDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT SUN SEP 1 2013 .SYNOPSIS...MONSOON MOISTURE WILL INCREASE ACROSS NEVADA TONIGHT THROUGH MONDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING INCREASINGLY LIKELY. SOME STORMS WILL PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. MONSOON MOISTURE IS EXPECTED TO LINGER FOR MUCH OF THIS WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN IMPRESSIVE SURGE OF MONSOON MOISTURE IS ORGANIZING ACROSS CENTRAL AND SOUTHERN NEVADA THIS AFTERNOON, WHERE YET ANOTHER CROP OF SCATTERED THUNDERSTORMS IS GETTING UNDERWAY. 12Z NAM AND THE 3KM-HRRR BOTH SPREAD NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE CWA /WHITE PINE, NYE, SOUTHERN LANDER/EUREKA COUNTIES/ THROUGH THIS EVENING. VISIBLE SATELLITE REVEALS PERCOLATING CUMULUS ON THE HIGHER TERRAIN OF CENTRAL NEVADA, WITH SPC MESOANALYSIS REVEALING LIFTED INDEX TO -5 AND CAPE TO 1500 J/KG, AND THAT'S ONLY AS OF NOON. EXTRA MOISTURE IN THE AIR SEEMS TO BE SLOWING HEATING SOMEWHAT, AND SOME WARMER AIR ALOFT IS NOT HELPING EITHER. BUT THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING NONETHELESS. WILL MAINTAIN FLASH FLOOD WATCH FOR CENTRAL NEVADA THROUGH 11 PM, WHERE THE GREATEST CONCENTRATION OF STORMS WILL BE LOCATED. 3KM HRRR FORECASTS A COMPLEX OF THUNDERSTORMS ENTERING SOUTHERN ELKO COUNTY WITH THE MAIN MOISTURE SURGE AROUND MIDNIGHT TONIGHT. KEPT SHOWER AND THUNDERSTORM COVERAGE MUCH HIGHER TONIGHT THAN IS TYPICAL, WITH LOCALLY HEAVY RAIN LIKELY. WILL LET THE FLASH FLOOD WATCH EXPIRE AT 11 PM FOR NOW, BUT CONFIDENT THE CONVECTION WILL NOT END THEN, SO THE EVENING SHIFT WILL NEED TO DETERMINE WHETHER TO EXTEND THE WATCH THROUGH TONIGHT. MOISTURE QUALITY WILL BE INCREASING DRAMATICALLY TONIGHT THROUGH MONDAY MORNING, AND WITH GFS/NAM BOTH FORECASTING SIGNIFICANT INSTABILITY OVERNIGHT INTO MONDAY MORNING, NOCTURNAL CONVECTION IS LIKELY. FURTHER AIDING THE THUNDERSTORMS WILL BE THE ADVERTISED WEAK SHORTWAVE, ROTATING NORTH THROUGH EASTERN NEVADA IN THE MOIST MONSOON FLOW, AND APPROACHING ELKO COUNTY AROUND 5 AM MONDAY. THIS IS THE MOST STABLE TIME OF DAY /THE CONVECTIVE MINIMUM/ BUT DESPITE THIS, EXPECT SOME THUNDERSTORMS WILL SURVIVE THE NIGHT. WITH THE CLOUDS, RAIN, AND RAPIDLY INCREASING HUMIDITY LOW TEMPERATURES LABOR DAY MORNING WILL BE VERY MILD AND WAY ABOVE NORMAL, IN THE UPPER 50S AND LOWER 60S. SOME RECORD WARM OVERNIGHT LOWS ARE LIKELY, ELKO'S RECORD FOR SEP 2ND IS 59 SET IN 1960. MY FORECASTED LOW IS 61 DEGREES. LABOR DAY...CLOUDY AND MOIST WITH SHOWERS AND THUNDERSTORMS LIKELY. MOISTURE WILL BE PLENTIFUL WITH PRECIPITABLE WATER VALUES NEAR RECORD LEVELS FOR EARLY SEPTEMBER, RANGING FROM 1-1.2 INCHES. ANY STORMS THAT DEVELOP MONDAY WILL PRODUCE EXCESSIVE RAINFALL. THE QUESTION IS, WILL THERE BE ENOUGH INSTABILITY FOR THUNDERSTORMS TO REDEVELOP MONDAY? THE ANSWER FROM MANY MODELS, THE 12/18Z NAM, 12Z GFS AND ECMWF IS A UNANIMOUS YES. ALL GUIDANCE ALLOWS SCATTERED TO NUMEROUS THUNDERSTORMS TO REDEVELOP ACROSS NEVADA MONDAY AFTERNOON AND EVENING, EVEN ALL THE WAY INTO HUMBOLDT COUNTY. SOME FORECASTER CONCERNS REGARDING THIS SCENARIO: 1) THE SHORTWAVE THAT WILL HELP TRIGGER STORMS TONIGHT IS COMING THROUGH NE NEVADA LATE TONIGHT AND EARLY MONDAY, NOT A GREAT TIME TO GET STORMS GOING. IN FACT, SUBSIDENCE BEHIND THE DEPARTING WAVE AND THE SINKING AIR ASSOCIATED WITH IT MAY HINDER THUNDERSTORM GROWTH MONDAY AFTERNOON, AND 2) WE ARE GOING TO BE VERY MOIST. SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ALL DAY, AND IT MAY PROVE DIFFICULT TO GET THE SUNSHINE NEEDED FOR NEW STORM INITIATION. DESPITE THESE CONCERNS, FORECASTED SCATTERED TO NUMEROUS THUNDERSTORMS FOR ALL ZONES MONDAY. BECAUSE OF THE UNCERTAINTIES, WILL NOT ISSUE ANOTHER FLASH FLOOD WATCH FOR MONDAY, BUT THIS WILL REQUIRE CAREFUL WATCHING, ESPECIALLY GIVEN THE OUTDOOR HOLIDAY ACTIVITIES. FOR NOW, SORT OF TOOK A MIDDLE GROUND AND MENTIONED HEAVY RAIN IN THE GRIDS FOR NE NEVADA. AGAIN, WITH NEAR RECORD PW IN THE ATMOSPHERE, ANY STORM WILL PRODUCE VERY HEAVY RAIN. NOT THE BEST FORECAST FOR LABOR DAY PLANS, BUT DOUBT MANY WILL COMPLAIN AS THE NEVADA DROUGHT CONTINUES. TUESDAY...CONTINUED MOIST AND UNSTABLE. PW REMAINS VERY HEALTHY, RANGING FROM 0.80-1.2 INCH. 12Z GFS FORECASTS WIDESPREAD NEGATIVE LIFTED INDICES AT 5 PM TUESDAY, SO INCREASED THUNDERSTORM COVERAGE IN THE GRIDS ACCORDINGLY. TURNER .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS AGREE FAIRLY WELL WITH THE OVERALL PATTERN THROUGH THE PERIOD. THE CWA IS UNDER THE INFLUENCE OF THE "MONSOON" MOISTURE TUESDAY NIGHT THROUGH THURSDAY...HOWEVER UPPER TROF PUSHES INLAND SHOVING THE TSTM ACTIVITY TO EASTERN NV ON THURSDAY. BY FRIDAY TROF WEAKENS OVER THE CWA AS IT MOVES NORTH INTO THE PACIFIC NORTHWEST. AGAIN THE TSTM ACTIVITY IS EXPECTED TO BE CONFINED TO EASTERN NV. BY SATURDAY INSTABILITY IS PUSHED INTO WHITE PINE COUNTY AS TROF MOVES TO THE NORTH OF NEVADA. THEN EXPECT DRY CONDITIONS NEXT SUNDAY AS FOUR CORNER HIGH GETS SUPPRESSED. JH && .AVIATION...VFR ALL TERMINALS. KWMC AND KEKO WILL SEE PERIODIC SMOKY CONDITIONS...BUT IS NOT EXPECTED TO REDUCE SURFACE VSBY. KEKO WILL ALSO HAVE VCTS THIS EVENING AND MONDAY AFTERNOON. KTPH AND KELY MAY HAVE -TSRA THROUGH EARLY EVENING. KELY MAY SEE HEAVY RAIN AT TIMES. JH && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY. WHILE LIGHTNING WILL BE PLENTIFUL, WETTING RAINS AND MUCH HIGHER RH WILL MINIMIZE THE RISK FOR NEW LIGHTNING IGNITIONS. RETURNING MONSOON MOISTURE WILL ALLOW FOR MUCH HIGHER MAX/MIN RH AND GREAT OVERNIGHT RECOVERIES. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 99/87/87/99
Hazardous weather outlook, Sep 1, 3:56 AM PDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 356 AM PDT SUN SEP 1 2013 NVZ030-031-033>041-021100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 356 AM PDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING FOR SOUTHERN EUREKA AND SOUTHERN LANDER...WHITE PINE...AND ALL OF NORTHERN NYE COUNTIES. LARGE AMOUNTS OF TROPICAL MOISTURE ARE AVAILABLE FOR THUNDERSTORMS AND SOME OF THESE STORMS WILL MOVE VERY SLOWLY AND PRODUCE EXTREME RAIN RATES OVER AREAS THAT HAVE ALREADY BEEN RAINED ON RECENTLY. KNOW WHERE YOU ARE AT ALL TIMES...WATCH YOUR SURROUNDINGS. IN RUGGED TERRAIN SUCH AS WE LIVE IN...MANY FLOODS OCCUR IN LOWER ELEVATIONS FROM STORMS OVER THE MOUNTAINS. YOU MAY NOT EVEN SEE OR HEAR THE STORM...ONLY THE WATER RUSHING DOWN AT YOU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WHILE NO FLASH FLOOD WATCHES ARE IN EFFECT ON MONDAY...ISOLATED INSTANCES OF HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE AS THE MONSOON MOISTURE MOVES NORTH. IN ADDITION...THUNDERSTORMS ON MONDAY MAY BE STRONG TO OCCASIONALLY SEVERE WITH STRONG WINDS AND HAIL. SOMEWHAT DRIER CONDITIONS WILL EVENTUALLY RETURN LATER IN THE WEEK...AND LESSEN THE CHANCES FOR HEAVIER RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER. BOYD
In the hours before
Special weather statement, Sep 1, 3:10 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 310 PM PDT SUN SEP 1 2013 NVZ035-012245- WHITE PINE COUNTY NV- 310 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 345 PM PDT... AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF RUTH. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM COULD CAUSE PONDING OF WATER ON AREA ROADWAYS. SLOW DOWN IN AREAS OF ADVERSE WEATHER. * LOCATIONS IMPACTED INCLUDE... ROBINSON SUMMIT ON U.S. 50... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3942 11496 3929 11524 3947 11529 3957 11512 TIME...MOT...LOC 2209Z 327DEG 2KT 3946 11517 JRM
Special weather statement, Sep 1, 3:25 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 325 PM PDT SUN SEP 1 2013 NVZ035-012300- WHITE PINE COUNTY NV- 325 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 400 PM PDT... AT 321 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELY. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ELY... ELY AIRPORT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3928 11462 3917 11491 3925 11502 3943 11481 TIME...MOT...LOC 2225Z 339DEG 1KT 3927 11489 JRM
Special weather statement, Sep 1, 3:45 PM PDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT SUN SEP 1 2013
NVZ040-012315-
NORTHWESTERN NYE COUNTY NV-
345 PM PDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 415
PM PDT...
AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
GABBS TO 7 MILES SOUTHWEST OF GABBS TO 14 MILES SOUTH OF GABBS TO 14
MILES NORTHEAST OF MINA...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. OUTFLOW WINDS MAY
PRECEDE ANY RAIN OR LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GABBS...
STATE ROUTE 361...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3892 11821 3900 11821 3901 11819 3906 11798
3892 11774 3880 11766 3853 11762 3848 11771
TIME...MOT...LOC 2244Z 237DEG 14KT 3893 11823 3880 11799
3867 11791 3849 11789
JRMLocal storm report, Sep 1, 3:47 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
347 PM PDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 1 N ELY 39.27N 114.88W
09/01/2013 WHITE PINE NV COUNTY OFFICIAL
MINOR STREET FLOODING ALONG HIGHWAY 93 1 MILE NORTH OF
ELY. SPOTTER REPORTS VERY HEAVY RAIN.
&&
JRMLocal storm report, Sep 1, 4:12 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
412 PM PDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD ELY 39.25N 114.88W
09/01/2013 WHITE PINE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTS 1 FOOT DEEP WATER ACROSS
CENTER STREET IN ELY. STILL RAINING VERY HARD.
&&
JRMSpecial weather statement, Sep 1, 4:15 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
415 PM PDT SUN SEP 1 2013
NVZ037-040-012345-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
415 PM PDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 445 PM PDT...
AT 411 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF GABBS TO 6 MILES SOUTH OF GABBS TO 17 MILES NORTHEAST OF MINA...
AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GABBS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3847 11771 3871 11797 3875 11798 3901 11819
3910 11779 3915 11780 3889 11759 3854 11752
TIME...MOT...LOC 2315Z 246DEG 16KT 3906 11809 3879 11787
3853 11782
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 1, 2:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 1, 3:10 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Sep 1, 3:21 PM PDT | Flash Flood Warning | LKN | Nye | 10 hr |
| Sep 1, 3:25 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Sep 1, 3:36 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Sep 1, 3:45 PM PDT | Special Weather Statement | LKN | Mineral | 30 min |
| Sep 1, 4:06 PM PDT | Flash Flood Warning | LKN | White Pine | 114 min |
| Sep 1, 4:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 1, 4:59 PM PDT | Areal Flood Advisory | LKN | Eureka, Nye, White Pine | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.